FAMOTIDINE — Description and Side Effects

Home Forums Acid Reducers Famotidine FAMOTIDINE — Description and Side Effects

This topic contains 8 replies, has 5 voices, and was last updated by  MJ 4 months ago.

Viewing 9 posts - 1 through 9 (of 9 total)
  • Author
    Posts
  • #399

    MJ
    Moderator

    FAMOTIDINE is an H2 blocker that is used to relieve symptoms of heartburn or acid reflux by decreasing the amount of acid released in your stomach. It is used for conditions such as stomach and duodenal ulcers, Gastroesophageal Relux Disease (GERD), and Zollinger-Ellison Syndrome wherein the stomach produces too much acid.

    Famotidine’s side effects include, but is not limited to:

    COMMON SIDE EFFECTS:
    1. Dizziness
    2. Headache
    3. Diarrhea
    4. Constipation
    5. Agitation and restlessness in children

    This common side effects are mild and usually subsides in a few days or couple of weeks.

    SERIOUS SIDE EFFECTS:
    1. fainting
    2. shortness of Breath
    3. heart rate and heart rhythm problems
    4. unusual muscle pain
    5. fever
    6. weakness
    7. anxiety
    8. depression
    9. seizures
    10. pain in the stomach area
    11. yellowing of your skin
    12. skin blisters

    • This topic was modified 5 months, 2 weeks ago by  admin.
    • This topic was modified 5 months, 2 weeks ago by  admin.
    • This topic was modified 5 months, 2 weeks ago by  MJ.
    #589

    Theodore14
    Participant

    Can famotidine cause blurred vision, dizziness, and severe headaches?

    #590

    MJ
    Moderator

    Yes, some of the other side effect that this medication can cause include dizziness, headaches and mild blurring of vision that doesn’t last long. Side effects often subside with time as your body adjusts to the medication.
    However, if these side effects continue and doesn’t subside, you should talk to your doctor about them so that necessary adjustments may be made.

    #593

    richardrodriguez
    Participant

    I was diagnosed with gastroesophageal reflux disease (GERD) which causes me to experience severe heart burns. Famotidine is the only drug that gives me quick relief. However, when I take around 3 tablets in a day, I end up having constipation. Is this normal?

    #596

    MJ
    Moderator

    I advise you to talk with a gastroenterologist. Even though constipation is a common side-effect that shouldn’t be of immediate concern, the fact that you are taking 3 tablets a day is a concern. You are taking too much of this medication. This medicine should only be taken once a day unless told otherwise by your doctor. If taking this once a day doesn’t work for you, there are other medications that may be better for you. Your doctor would be able to help you with this.

    #597

    hansenberry
    Participant

    Do famotidine and omeprazole do the same thing?

    #599

    MJ
    Moderator

    Famotidine and omeprazole have the same end result which is, suppressing gastric acid secretion. However, how they work differs. Fomotidine is an H2 blocker which block one of the stimuli(histamine) for acid production. Do take note that there are more than one stimuli for acid production – histamine is just one of them. On the other hand Omeprazole is a Proton Pump Inhibitor(PPI) which prevents acid that was produced, from pumping into the stomach.

    PPI has greater acid suppression compared to H2 blockers. However, H2 blockers can be more beneficial in certain clinical scenarios such as peptic ulcers. Your doctor will determine which acid suppressant is ideal for you.

    #612

    brad
    Participant

    I am taking Famotidine 15 to 30 minutes before breakfast. But I’m starting to experience frequent muscle pains in my legs just like I did when I was on sucralfate and other proton pump drugs. The pain do subside once I stop taking them. My doc said I should not have that problem with Famotidine. Could he be wrong?

    #613

    MJ
    Moderator

    I think you need to call your doctor to let him know that you leg pain is back. He might try to shift your medication to something else and see what medication won’t have a side effect on you. If you want, you could also try the weaker OTC medications and see if they give you any relief. You could also ask your doctor if there is something you can take to relieve the leg cramps.

    Hope you’ll feel better soon! =)

Viewing 9 posts - 1 through 9 (of 9 total)

You must be logged in to reply to this topic.